Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 15, 2012, 2:55 PM PDT for Lewis County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 2:55 PM PDT (21:55 UTC)
- Expired
- Jul 15, 2012, 3:45 PM PDT
- In force
- 50 min
- Issued by
- NWS Missoula, MT
County Lewis County, ID
The radar
The Missoula radar (KMSX), 181 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WWUS85 KMSO 152155
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
355 PM MDT SUN JUL 15 2012
IDZ006-007-152245-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS-
255 PM PDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER AND NORTHERN
IDAHO COUNTIES UNTIL 345 PM PDT...
AT 248 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
KAMIAH...MOVING EAST AT 25 MPH.
HEAVY DOWNPOURS AND QUARTER INCH SIZED HAIL HAVE ALREADY BEEN
REPORTED FROM THIS STORM. STRONG GUSTY WINDS UP TO 40 MPH ARE ALSO
POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST KAMIAH...
KOOSKIA...GLENWOOD AND SYRINGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4620 11617 4622 11614 4621 11608 4623 11604
4631 11614 4632 11558 4614 11568 4613 11617
4619 11619
TIME...MOT...LOC 2154Z 273DEG 23KT 4624 11604
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:49 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 15, 1:49 PM PDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Missoula MT 249 PM MDT Sun Jul 15 2012 .DISCUSSION...Upper low that has been plaguing the Northern Rockies through the weekend will finally shift northeast of the continental divide this evening as another upper low slides down the Pacific Northwest coast. Have seen some very impressive rainfall amounts across northwest Montana this afternoon from storms with some localized flooding and rock/debris slides in the Mission valley and around the southern/eastern areas of Flathead Lake. The upper low will remain along the Pacific Northwest coast Monday through Tuesday. A southerly flow will remain over north central Idaho and western Montana. Upper level waves and bouts of moisture in the flow will keep a threat of showers and thunderstorms each day. Temperatures will warm, but with expected increased clouds will not be as hot as temperatures experienced last week. Readings will be close to or just above seasonal Monday and Tuesday. The models have diverged on their solutions for the end of the week through the weekend. So minor changes were made to the current forecast. && .AVIATION...Showers and thunderstorms will remain over much of western Montana and Lemhi county Idaho through 16/00z. lowered ceilings and visibilities with Heavy rain continues to be the main impacts from storms. Clearing will take place from west to east tonight and there could be some areas of fog that develop near sunrise. Monday another surge of Moisture will move into the region spreading showers and thunderstorms from south to north through the day. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Mead/Smith
In the hours before
Local storm report, Jul 15, 11:44 AM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1244 PM MDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND GST 1 E PABLO 47.60N 114.10W
07/15/2012 E50.00 MPH LAKE MT TRAINED SPOTTER
TREES WERE BENT AT 45 DEGREES AND LASTED FOR ONE MINUTE.
SMALL BRANCHES BROKE OFF.
1220 PM HEAVY RAIN 3 W RONAN 47.53N 114.16W
07/15/2012 M0.78 INCH LAKE MT TRAINED SPOTTER
FELL IN 20 MINUTES FROM 1210 PM MDT TO 1230 PM MDT.
&&
NOBLELocal storm report, Jul 15, 11:54 AM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1254 PM MDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PABLO 47.60N 114.12W
07/15/2012 LAKE MT LAW ENFORCEMENT
ESTIMATED 20 TREES DOWN.
&&
NOBLELocal storm report, Jul 15, 12:50 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
150 PM MDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 10 S WOODS BAY 47.85N 114.04W
07/15/2012 M0.40 INCH LAKE MT TRAINED SPOTTER
FELL BETWEEN 1230 PM MDT AND 130 PM MDT. TOTAL 1.00 INCH
HAS FALLEN SINCE 830 AM MDT THIS MORNING.
&&
NOBLELocal storm report, Jul 15, 12:58 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
158 PM MDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 1 NE SAINT IGNATIUS 47.33N 114.08W
07/15/2012 M0.50 INCH LAKE MT TRAINED SPOTTER
FELL IN THE LAST 20 MINUTES FROM 135 PM TO 155 PM MDT.
TOTAL OF 0.55 INCHES SO FAR TODAY.
&&
NOBLESpecial weather statement, Jul 15, 2:01 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
301 PM MDT SUN JUL 15 2012
MTZ043-152130-
BLACKFOOT REGION-
301 PM MDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MISSOULA AND NORTHWESTERN
POWELL COUNTIES UNTIL 330 PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEELEY LAKE...OR 36 MILES NORTHEAST OF
MISSOULA...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SEELEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4717 11314 4718 11329 4715 11330 4712 11356
4730 11363 4740 11305 4719 11304
TIME...MOT...LOC 2100Z 257DEG 30KT 4724 11337
LOEFFELBEINSpecial weather statement, Jul 15, 2:55 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
355 PM MDT SUN JUL 15 2012
IDZ006-007-152245-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS-
255 PM PDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEARWATER AND NORTHERN
IDAHO COUNTIES UNTIL 345 PM PDT...
AT 248 PM PDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
KAMIAH...MOVING EAST AT 25 MPH.
HEAVY DOWNPOURS AND QUARTER INCH SIZED HAIL HAVE ALREADY BEEN
REPORTED FROM THIS STORM. STRONG GUSTY WINDS UP TO 40 MPH ARE ALSO
POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EAST KAMIAH...
KOOSKIA...GLENWOOD AND SYRINGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4620 11617 4622 11614 4621 11608 4623 11604
4631 11614 4632 11558 4614 11568 4613 11617
4619 11619
TIME...MOT...LOC 2154Z 273DEG 23KT 4624 11604The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:28 PM PDT | Severe Thunderstorm Warning | MSO | Mineral | 32 min |
| Jul 14, 7:01 PM PDT | Severe Thunderstorm Warning | MSO | Mineral, Missoula | 11 min |
| Jul 14, 7:49 PM PDT | Special Weather Statement | MSO | Missoula | 41 min |
| Jul 15, 11:09 AM PDT | Areal Flood Advisory | MSO | Lake, Missoula | 3 hr |
| Jul 15, 11:33 AM PDT | Flash Flood Warning | MSO | Lake | 117 min |
| Jul 15, 11:35 AM PDT | Special Weather Statement | MSO | Lake | 25 min |
| Jul 15, 11:52 AM PDT | Areal Flood Advisory | MSO | Granite | 113 min |
| Jul 15, 12:49 PM PDT | Areal Flood Warning | MSO | Lake, Missoula, Sanders | 4 hr |
| Jul 15, 1:28 PM PDT | Flash Flood Warning | MSO | Lake | 53 min |
| Jul 15, 2:01 PM PDT | Special Weather Statement | MSO | Missoula | 29 min |
| Jul 14, 5:52 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 53 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.